| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Loss of Range of Motion (2032); Scar Tissue (2060)
| Date of Event |
01/26/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cmp-(b)(4).Concomitant medical products: 42502006602 - femur cemented cruciate retaining (cr) narrow right size 9 - 63060849.42532007102 - tibia cemented 5 degree stemmed right size e - 63156825.42540000035 - all poly patella cemented 35 mm diameter - 63049967.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2021-00091.
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Subsequently, the patient underwent a manipulation under anesthesia approximately 3 months later.Due to inability to walk or exercise due to severe left knee arthritis, her right knee became ankylosed without good flexion or extension.Rom resolved at next follow up visit.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6 according to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty? a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.